Alert archive / Colorado / Flash Flood Watches in 2013
Flash Flood Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jul 13, 2013, 3:42 AM MDT for 6 counties in Colorado. It took effect at Jul 13, 2013, 3:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2013, 3:42 AM MDT (09:42 UTC)
- In effect from
- Jul 13, 2013, 3:00 PM MDT
- Expired
- Jul 13, 2013, 9:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Conejos County, CO, El Paso County, CO, Fremont County, CO, Mineral County, CO, Rio Grande County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.7 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2946 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
273 WGUS65 KPUB 130942 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 342 AM MDT SAT JUL 13 2013 ...FLASH FLOODING WILL BE POSSIBLE OVER THE BURNS SCARS BOTH TODAY AND TOMORROW... .MOISTURE WILL BE INCREASING OVER THE REGION TODAY AND ESPECIALLY TOMORROW. LOCALLY HEAVY RAINS WILL BE POSSIBLE OVER THE BURN SCARS THIS AFTERNOON AND EVENING...ESPECIALLY THE WALDO BURN SCAR...THE BLACK FOREST BURN SCAR AND THE WEST FORK COMPLEX BURN SCAR. ON SUNDAY MOISTURE WILL SIGNIFICANTLY INCREASE AND THERE IS A GREATER THREAT OF FLASH FLOODING OVER THE BURN SCARS ON THIS DAY. THE FLASH FLOODING POTENTIAL MAY LAST WELL INTO THE NIGHTTIME HOURS SUNDAY NIGHT. COZ081-082-084-085-131745- /O.NEW.KPUB.FF.A.0004.130713T2100Z-130714T0300Z/ /O.NEW.KPUB.FF.A.0005.130714T1800Z-130715T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 342 AM MDT SAT JUL 13 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. THE GREATEST THREAT FOR FLASH FLOODING WILL BE OVER THE WALDO BURN SCAR AND THE BLACK FOREST BURN SCAR. * FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING. * FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT * MOISTURE WILL SIGNIFICANTLY INCREASE OVER THE PIKES PEAK REGION SUNDAY INTO SUNDAY NIGHT. HEAVY RAIN ARE EXPECTED AND SIGNIFICANT FLASH FLOODING COULD OCCUR...ESPECIALLY OVER THE WALDO AND BLACK FOREST BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO QUICKLY MOVE TO HIGHER GROUND IF FLASH FLOOD WARNINGS BE ISSUED. && $$ COZ067-068-131745- /O.NEW.KPUB.FF.A.0004.130713T2100Z-130714T0300Z/ /O.NEW.KPUB.FF.A.0005.130714T1800Z-130715T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 342 AM MDT SAT JUL 13 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE VALLEY. THIS FLASH FLOOD WATCH IS PRIMARILY FOR THE WEST FORK COMPLEX BURN SCAR. * FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING * HEAVY RAINS COULD CAUSE FLASH FLOODING AND MUD FLOWS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE VALLEY. THIS FLASH FLOOD WATCH IS PRIMARILY FOR THE WEST FORK COMPLEX BURN SCAR. * FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING * HEAVY RAINS COULD CAUSE FLASH FLOODING AND MUD FLOWS TOMORROW AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HODANISH
3 follow-up statements
370 WGUS65 KPUB 131704 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1104 AM MDT SAT JUL 13 2013 ...FLASH FLOODING WILL BE POSSIBLE OVER THE BURNS SCARS BOTH TODAY AND SUNDAY... .MOISTURE WILL BE INCREASING OVER THE REGION TODAY AND ESPECIALLY SUNDAY. LOCALLY HEAVY RAINS WILL BE POSSIBLE OVER THE BURN SCARS THIS AFTERNOON AND EVENING...ESPECIALLY THE WALDO BURN SCAR...THE BLACK FOREST BURN SCAR AND THE WEST FORK COMPLEX BURN SCAR. ON SUNDAY ATMOSPHERIC MOISTURE IS PROJECTED TO SIGNIFICANTLY INCREASE AND THERE IS A GREATER THREAT OF FLASH FLOODING OVER THE BURN SCARS ON THIS DAY. THE FLASH FLOODING POTENTIAL MAY LAST WELL INTO THE NIGHTTIME HOURS SUNDAY NIGHT. COZ081-082-084-085-140115- /O.CON.KPUB.FF.A.0004.130713T2100Z-130714T0300Z/ /O.CON.KPUB.FF.A.0005.130714T1800Z-130715T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 1104 AM MDT SAT JUL 13 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. THE GREATEST THREAT FOR FLASH FLOODING WILL BE OVER THE WALDO BURN SCAR AND THE BLACK FOREST BURN SCAR. * FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING * FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT * MOISTURE IS EXPECTED TO SIGNIFICANTLY INCREASE OVER THE PIKES PEAK REGION FROM SUNDAY INTO SUNDAY NIGHT. HEAVY RAIN IS ANTICIPATED AND SIGNIFICANT FLASH FLOODING COULD OCCUR...ESPECIALLY OVER THE WALDO AND BLACK FOREST BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ COZ067-068-140115- /O.CON.KPUB.FF.A.0004.130713T2100Z-130714T0300Z/ /O.CON.KPUB.FF.A.0005.130714T1800Z-130715T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 1104 AM MDT SAT JUL 13 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE VALLEY. THIS FLASH FLOOD WATCH IS PRIMARILY FOR THE WEST FORK COMPLEX BURN SCAR. * FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING * HEAVY RAINS COULD CAUSE FLASH FLOODING AND MUD FLOWS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THE FLASH FLOOD WATCH CONTINUES FOR * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE VALLEY. THIS FLASH FLOOD WATCH IS PRIMARILY FOR THE WEST FORK COMPLEX BURN SCAR. * FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING * HEAVY RAINS COULD CAUSE FLASH FLOODING AND MUD FLOWS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
258 WGUS65 KPUB 132127 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 327 PM MDT SAT JUL 13 2013 ...FLASH FLOODING WILL BE POSSIBLE OVER THE BURNS SCARS THIS EVENING AND THEN AGAIN FROM SUNDAY AFTERNOON INTO MONDAY MORNING... .MOISTURE WILL CONTINUE TO INCREASE OVER THE REGION INTO AT LEAST SUNDAY. LOCALLY HEAVY RAINS WILL BE POSSIBLE OVER THE BURN SCARS THIS EVENING. ON SUNDAY ATMOSPHERIC MOISTURE IS PROJECTED TO SIGNIFICANTLY INCREASE AND THERE IS A GREATER THREAT OF FLASH FLOODING OVER THE BURN SCARS FROM SUNDAY AFTERNOON INTO MONDAY MORNING. COZ081-082-084-085-140530- /O.EXT.KPUB.FF.A.0005.130714T1800Z-130715T1800Z/ /O.CON.KPUB.FF.A.0004.000000T0000Z-130714T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 327 PM MDT SAT JUL 13 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FLASH FLOOD WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. THE GREATEST THREAT FOR FLASH FLOODING WILL BE OVER THE WALDO BURN SCAR AND THE BLACK FOREST BURN SCAR. * UNTIL 9 PM MDT THIS EVENING * FLASH FLOODING WILL BE POSSIBLE FROM LATE THIS AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLASH FLOOD WARNINGS BE ISSUED. && AN ADDITIONAL FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF EAST CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. THE GREATEST THREAT FOR FLASH FLOODING WILL BE OVER THE WALDO BURN SCAR AND THE BLACK FOREST BURN SCAR. * FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING * FLASH FLOODING WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ COZ067-068-140530- /O.CON.KPUB.FF.A.0004.000000T0000Z-130714T0300Z/ /O.CON.KPUB.FF.A.0005.130714T1800Z-130715T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 327 PM MDT SAT JUL 13 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE VALLEY. THIS FLASH FLOOD WATCH IS PRIMARILY FOR THE WEST FORK COMPLEX BURN SCAR. * UNTIL 9 PM MDT THIS EVENING * HEAVY RAINS COULD CAUSE FLASH FLOODING AND MUD FLOWS FROM LATE THIS AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && AN ADDITIONAL FLASH FLOOD WATCH CONTINUES FOR * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE VALLEY. THIS FLASH FLOOD WATCH IS PRIMARILY FOR THE WEST FORK COMPLEX BURN SCAR. * FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING * HEAVY RAINS COULD ARE CAPABLE OF PRODUCING FLASH FLOODING AND MUD FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
419 WGUS65 KPUB 140310 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 910 PM MDT SAT JUL 13 2013 ...FLASH FLOODING WILL BE AGAIN BE POSSIBLE OVER THE BURN SCARS FROM SUNDAY AFTERNOON INTO MONDAY MORNING... .THE THREAT OF FLASH FLOODING OVER THE BURN SCARS THIS EVENING HAS DIMINISHED...AND THE FLASH FLOOD WATCH FOR TONIGHT WILL EXPIRE AT 9 PM MDT. ON SUNDAY...ANOTHER FLASH FLOOD WATCH WILL GO INTO EFFECT...AS MOISTURE WILL SIGNIFICANTLY INCREASE AND THERE IS A HIGH THREAT OF FLASH FLOODING OVER THE BURN SCARS FROM SUNDAY AFTERNOON INTO MONDAY MORNING. COZ081-082-084-085-141115- /O.EXP.KPUB.FF.A.0004.000000T0000Z-130714T0300Z/ /O.CON.KPUB.FF.A.0005.130714T1800Z-130715T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 910 PM MDT SAT JUL 13 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... ...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM MDT THIS EVENING... A FLASH FLOOD WATCH CONTINUES SUNDAY THROUGH MONDAY MORNING FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON...AND PERIODS OF HEAVY RAINFALL WILL BE LIKELY THROUGH MONDAY MORNING. IT APPEARS AT THIS POINT THE THE HEAVIEST RAIN WILL OCCUR SUNDAY EVENING. * HEAVY RAINS MAY PRODUCE FLASH FLOODING...ALONG WITH ROCK SLIDES AND MUD FLOWS NEAR THE WALDO CANYON AND BLACK FOREST BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ COZ067-068-141115- /O.EXP.KPUB.FF.A.0004.000000T0000Z-130714T0300Z/ /O.CON.KPUB.FF.A.0005.130714T1800Z-130715T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 910 PM MDT SAT JUL 13 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM MDT THIS EVENING... A FLASH FLOOD WATCH CONTINUES SUNDAY AFTERNOON AND EVENING FOR * A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE VALLEY. * THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON...AND PERIODS OF HEAVY RAINFALL WILL BE LIKELY THROUGH SUNDAY NIGHT. IT APPEARS AT THIS POINT THE THE HEAVIEST RAIN WILL OCCUR SUNDAY EVENING. * HEAVY RAINS MAY PRODUCE FLASH FLOODING...ALONG WITH ROCK SLIDES AND MUD FLOWS NEAR THE WEST FORK FIRE BURN SCAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 11:12 PM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 12, 11:12 PM MDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1112 PM MDT FRI JUL 12 2013 .UPDATE... ISSUED AT 905 PM MDT FRI JUL 12 2013 UPDATED TO EXPIRE THE FLASH FLOOD WATCH FOR THE WEST FORK COMPLEX. MOST SHOWER AND THUNDERSTORM ACTIVITY HAS REMAINED OVER WESTERN NEW MEXICO...NORTH ACROSS FAR WESTERN COLORADO AND HAS DECREASED IN COVERAGE THIS EVENING. A FEW LIGHT SHOWERS WILL REMAIN POSSIBLE OVER THE COMPLEX...BUT SHOULD NOT POSE A FLASH FLOOD RISK. WE WILL CONTINUE TO MONITOR THE AREA. ALSO ADJUSTED POPS ACROSS THE PLAINS...ALL ACTIVITY HAS DISSIPATED WITH THE EXCEPTION OF LINCOLN COUNTY...WITH A FEW CELLS CLIPPING CROWLEY COUNTY THROUGH 10 PM. OTHERWISE NOT SIGNIFICANT CHANGES WERE MADE TO THE OVERNIGHT FORECAST. MOZLEY && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 246 PM MDT FRI JUL 12 2013 THUNDERSTORMS DEVELOPED EARLIER TODAY THAN PAST FEW DAYS AND ARE DEFINITELY MORE NUMEROUS ACROSS WESTERN AREAS BENEATH THE MONSOON PLUME...AIDED BY SHORTWAVE ENERGY LIFTING NORTHWARD OUT OF NEW MEXICO. 4KM WRF SEEMS TO HAVE HANDLED THE CONVECTION BETTER THAN MORNING HRRR RUNS SO FAR. BURN SCARS HAVE BEEN LARGELY MISSED AS OF 20Z...HOWEVER THAT COULD CHANGE BEFORE THE EVENING IS OUT WITH LOTS OF ACTIVITY IN NORTHERN NM WORKING ITS WAY SLOWLY NORTHWARD. WITH PRECIP WATERS RUNNING ANYWHERE FROM 112-185 PERCENT OF NORMAL (HIGHEST VALUES OUT WEST)...THUNDERSTORMS THROUGH THIS EVENING WILL BE EFFICIENT HEAVY RAINERS...WHICH WILL ELEVATE CONCERNS FOR FLASH FLOODING ON BURN SCARS. THE WEST FORK COMPLEX IS MOST UNDER THE GUN FOR THIS...SO WILL CONTINUE WITH THE FLASH FLOOD WATCH. WITH FLOW ALOFT FROM THE SOUTH SOUTHWEST...MOST THUNDERSTORMS WILL BE TIED TO THE HIGHER TERRAIN...BUT HRRR SUGGESTS AN ISOLATED SHOWER OR TWO NOT OUT OF THE QUESTION...ESPECIALLY ALONG THE I-25 CORRIDOR AS OUTFLOWS COME OFF THE MOUNTAINS. DUE TO THE SLOW MOVEMENT OF THUNDERSTORMS TODAY...FLASH FLOODING WILL ALSO BE POSSIBLE ON THE BURN SCARS IN THE EASTERN MOUNTAINS IF A STRONGER STORM WERE TO DEVELOP OVER THEM. THUNDERSTORMS WILL GRADUALLY DIMINISH THIS EVENING AS WE LOOSE HEATING. WE GET TO DO IT ALL OVER AGAIN FOR SATURDAY. SOME SUBTLE DIFFERENCES WILL BE MORE EASTERLY LOW LEVEL FLOW ACROSS NORTHERN PORTIONS OF THE SOUTHEAST PLAINS BEHIND A WEAK FRONT WHICH DROPS IN TONIGHT. DEW POINTS DON'T APPEAR TO BE THAT MUCH DIFFERENT FROM TODAY...THUS LCLS ARE SIMILAR AS WELL. AND WITH UPPER HIGH CENTER SHIFTING SOUTH OF THE AREA...STORM MOTIONS MAY ATTAIN A BIT MORE OF A WESTERLY COMPONENT THAN TODAY WHICH MAY HELP THEM MOVE FARTHER EAST OFF THE MOUNTAINS AND INTO THE ADJACENT PLAINS OF EL PASO COUNTY. NAM12 IS ALSO DEVELOPING CONVECTION ACROSS THE SOUTHEAST PLAINS ALONG THE STALLED FRONTAL BOUNDARY WHICH SETS UP ALONG A LINE FROM ROUGHLY TRINIDAD TO LA JUNTA TO EADS. CAPES NOT ALL THAT HIGH AND SHEARS ARE DEFINITELY WEAK...SO NOT EXPECTING THEM TO BE TOO STRONG. HOWEVER WITH NOT MUCH CHANGE IN PRECIPITABLE WATERS...HEAVY RAINERS WILL ONCE AGAIN BE THE MAIN THREAT WITH FLASH FLOODING POSSIBLE ON THE AREA BURN SCARS. DIFFICULT TO PICK OUT ANY SHORTWAVES EMBEDDED IN THE FLOW TO HELP ENHANCE COVERAGE...BUT WEST FORK BURN SCAR MAY BE MOST UNDER THE GUN FOR FLASH FLOODING BASED ON AVAILABLE MOISTURE. WILL LET LATER SHIFTS LOOK AT LATEST HIGH RES MODELS BEFORE ISSUING ANY MORE FLASH FLOOD WATCHES. WALDO...BLACK FOREST...AND OTHER BURN SCARS ACROSS THE SOUTHEAST MOUNTAINS WILL ALSO BE UNDER THE GUN AGAIN...SO THOSE IN AND NEAR THE BURN SCARS NEED TO MAINTAIN A HEIGHTENED AWARENESS FOR THE POTENTIAL FOR FLASH FLOODING OVER THE WEEKEND AND ESPECIALLY INTO SUNDAY (SEE DISCUSSION BELOW). -KT .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 246 PM MDT FRI JUL 12 2013 ...HEAVY RAIN POSSIBLE SUNDAY AND INTO MONDAY... .SUNDAY AND MONDAY...MAIN THREATS ARE POTENTIAL FOR HEAVY RAINS AND SEE HYDRO DISCUSSION FOR MORE DETAILS. .TUESDAY THROUGH FRIDAY...MAIN CHALLENGE IS THE AMOUNT OF MOISTURE WHICH WILL INFLUENCE THE AMOUNT OF AFTERNOON AND EVENING CONVECTION. THE EC AND GFS SUGGEST DRIER AIR ALOFT WILL ADVECT INTO THE REGION FROM THE EAST AS THE UPPER LOW MOVES INTO ARIZONA AND WEAKENS. MAIN DIFFERENCE IS THE AMOUNT OF MOISTURE WHICH GRADUALLY MOVES NORTHWARD DURING THE LATTER PART OF THE WEEK. EC IS STRONGER WITH THE RIDGE OVER THE WESTERN US KEEPING THE REGION DRIER...WHILE THE GFS HAS MORE MOISTURE WITH A WEAKER RIDGE. THE EXTENDED MODELS HAVE BEEN HAVING TROUBLE WITH THE FINER DETAILS LATELY. FOLLOWED THE CR EXTENDED PROCEDURE CLOSELY WHICH HAS GENERALLY SCATTERED CONVECTION OVER THE MOUNTAINS. BELIEVE THE MOST LIKELY SOLUTION IS TO HAVE ENOUGH MOISTURE FOR CONVECTION OVER THE MOUNTAINS...WITH MOSTLY LIGHT TO MODERATE RAINFALL AMOUNTS. --PGW-- && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1110 PM MDT FRI JUL 12 2013 VFR CONDITIONS AT ALL TERMINALS THROUGH SATURDAY LATE MORNING INTO THE EARLY AFTERNOON. SHOWER AND THUNDERSTORMS ARE FORECAST TO DEVELOP BY LATE MORNING AND POSSIBLY SPREAD INTO THE TERMINALS THROUGH THE AFTERNOON AND EARLY EVENING HOURS. GUSTY OUTFLOW WINDS WILL BE THE MAIN THREAT...WITH KALS AND KCOS BEING THE MOST LIKELY TO SEE THUNDERSTORM ACTIVITY. && .HYDROLOGY... ISSUED AT 246 PM MDT FRI JUL 12 2013 ...HEAVY RAIN POSSIBLE SUNDAY AND MONDAY... MODELS CONTINUE TO SUGGEST THE THREAT FOR SOME HEAVY RAINFALL SUNDAY OVER THE INTERSTATE 25 CORRIDOR AND EASTERN MOUNTAINS. UNUSUAL WEATHER PATTERN DEVELOPING WITH UPPER LOW OVER OHIO MOVING WESTWARD AND REACHING COLORADO BY MONDAY. BEING AN UNUSUAL WEATHER PATTERN...HAVE NO EXPERIENCE WITH SIMILAR EVENTS. MODELS CONTINUE TO MOISTEN THE WESTERN SIDE OF THE UPPER LOW. MODELS ARE ALSO SIMILAR WITH A DISTURBANCE ON THE LEADING EDGE OF THE UPPER LOW REACHING EASTERN COLORADO SUNDAY AND SUNDAY EVENING. THERE IS DEEP EASTERLY FLOW UP TO AT LEAST 700MB SUNDAY WHICH SHOULD MOISTEN THE LOWER LAYERS. WITH THE MOIST EASTERLY FLOW IN THE LOWER LAYERS...MOIST AIR ALOFT AND WEAK DISTURBANCE...THE THREAT FOR HEAVY RAINS OVER THE INTERSTATE 25 CORRIDOR AND EASTERN MOUNTAINS CONTINUE. THE AMOUNT OF RAIN WILL DEPEND ON THE FINER DETAILS WHICH ARE STILL EVOLVING. LATEST SIMULATIONS HAVE THE WINDS ALOFT BECOMING MORE EASTERLY WHICH WOULD TEND TO PROPAGATE STORMS WESTWARD MORE QUICKLY. IF THE UPPER LEVELS ARE NOT AS MOIST OR SLIGHTLY WARMER...THEN THERE IS THE POTENTIAL FOR THE ATMOSPHERE TO REMAIN CAPPED WITH POSSIBLY A LONGER DURATION LIGHT PRECIPITATION EVENT. GIVEN THE SENSITIVITY OF THE BURN SCARS TO LOCAL DOWNPOURS...HAVE DECIDED TO INCLUDE MENTION OF HEAVY RAIN IN THE ZONES AND HWO. AS THE UPPER LOW MOVES TO THE SOUTH ON MONDAY...WARMER AND DRIER AIR ALOFT WILL TEND TO LIMIT CONVECTION AND REDUCE THE THREAT FOR HEAVY RAIN. AREA OF HEAVIER RAIN WILL MOVE WESTWARD..POSSIBLY BEING CENTERED ON THE SOUTHWEST MOUNTAINS...INCLUDING THE WEST FORK COMPLEX. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MOZLEY SHORT TERM...KT LONG TERM...PGW AVIATION...MOZLEY HYDROLOGY...PGW
Hazardous weather outlook, Jul 12, 9:16 PM MDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 916 PM MDT FRI JUL 12 2013 COZ058>089-093>099-140330- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 916 PM MDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED SHOWER AND THUNDERSTORM ACTIVITY WILL REMAIN POSSIBLE ACROSS THE CONTINENTAL DIVIDE THROUGH THE OVERNIGHT HOURS. ONE OR TWO WEAK STORMS WILL ALSO BE POSSIBLE OVER THE SANGRE DE CRISTO RANGE THROUGH 2 AM. MAIN THREAT FROM AREA THUNDERSTORMS WILL BE DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS THE POTENTIAL FOR HEAVY RAINFALL ON SUNDAY AND MONDAY. ON SUNDAY...THE BEST CHANCES FOR HEAVY RAINFALL WILL BE OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR...INCLUDING THE WALDO CANYON BURN SCAR. ON MONDAY...THE GREATEST THREAT FOR HEAVY RAINFALL WILL SHIFT WESTWARD TO THE CONTINENTAL DIVIDE REGION...INCLUDING THE WEST FORK COMPLEX. THE GREATEST CONCERN FOR FLASH FLOODING WILL BE OVER AND NEAR BURN SCARS...WHERE HEAVY DOWNPOURS CAN RESULT IN SIGNIFICANT FLASH FLOODING. FOR THE REMAINDER OF THE PERIOD...WE ANTICIPATE SCATTERED TO ISOLATED THUNDERSTORMS TO OCCUR EACH DAY OVER THE REGION. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. ANY STORM THAT MOVES OVER ANY OF THE NUMEROUS BURN SCARS OF THE REGION WILL HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. 88/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:42 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more | 65 hr |
| Jul 13, 11:51 AM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| Jul 13, 12:43 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 13, 1:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 46 min |
| Jul 13, 3:44 PM MDT | Areal Flood Advisory | PUB | Fremont | 106 min |
Nearby
Flash Flood Watches in Colorado, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.